My husband does not trust our doctors anymore, as he feels that they overdosed his medication?
My husband is 58, 5’9″, 14 stone.
In june 2015 he was very tired all the time, he was diagnoised with underactive thyroid, his tsh was 8.5, put on 75 levothyroxine, by september 2015 his tsh was 3.5, and he felt well,
In may this year he was again feeling tired, his tsh was 4.05, his levothyroxine was increased to 100, also he was low vitamin d, so also took that for 3 months, his blood was tested 2 weeks later and tsh was 4.5, still feeling tired all the time the doctor put him on 125 leveothyroxine, 5 weeks later his heart was racing, he felt shakey, and very hyper, his was pulse was 80 (Which is high for him, as he has a pacemaker for bradycardia and his underlying pulse is 34) he visited the a&e, his tsh was 5.63, was put down to 100 leveothyroxine, that was 30th july, he was told he needed to six weeks to come down, his last blood test was tsh 3.85, so doctor says his ok.
But he is still very anxious, emotional, feels like tablets get stuck in throat, burning mouth, and throat, burning at top of stomach, burping, so has been taking gaviston, physically and mentaly can not cope,very , very short tempered, dizzy, lightheaded, feels like everyone is having a go at him.gets tongue tied. HE was not like this before his medication was upted.
He does not trust our doctors anymore, as he feels that they overdoesed his medication, but he does not know whether, he is still taking too much leveothyroxine ( he has now on his own accord cut medication to 100 every 2 days then 75 for the last 2 weeks) he is so emotional .
And not coping (he will cope when he is taking to people, they woukd not know anything was wrong, but then he will he will fall apart). We wonder whether he is still taking too much levothyroxine, and the indegestion and emotions are caused by the underactive thyroid or
IS he having anxiety attacks in general, and what we should do.
Hi and welcome to question doctors .com
Sorry to hear that about your husband..
In fact anxiety may be more dangerous than what we think..your husband lost trust in doctors who are his health care providers although I do not see any defect in the treatment provided to him ..normally levithyroxine and other drugs for treating hypothyroidism takes time to work and resettle the hormone level to normal..his gland has a really abnormal response ..which if happened again needs further evaluation..now he got anxious and worried as feeling unsafe because he does not trust doctors ..he needs to understand that the treatment is not wrong and the doctors dealt with the case according to his high thyroxine..and it had to take time to respond ..now his anxiety is causing gastric problems .. He needs psychological counseling and reassurance ..take him out for a walk everyday ..let him see people and socialize..talk to a psychiatrist who can be trusted and helps…